MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-U401SX-4025N
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus, during an unspecified procedure, the unknown vizishot2 needle came out of the catheter/sheath and would not go back in.The physician was able to retrieve the needle from the patient although the patient's airway was scratched while removing the needed.The needle was extended into the lymph node.Since the physician was unable to pull the needle back, the entire endoscope was removed from the patient with the needle sticking out in order to retrieve it.There was minor injury to the patient as the needle was taken out of patient, but there was no sustained bleeding afterwards noted and no other immediate injury.Model na-u401sx-4025n was selected as a representative for the reported device: vizishot 2.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The actual model number is unknown and was not provided by the customer.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2951238-2022-00414.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer suspects the probable cause was: removal of the scope without the needle returning.There is a possibility that the needle tube did not return because it came off the suction port.The instruction manual contains the following descriptions, and it warns against this event.·do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.·do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.·do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14565690
Report Number8010047-2022-09179
Device Sequence Number12032769
Product Code KTI
UDI-Device Identifier04953170402005
UDI-Public04953170402005
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K190239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4025N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRONCHOSCOPE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown